Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Smoker. Taking pristiq and atenelol. Family history of heart disease. Getting leg pain. Cure?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hi, i am having pain in my legs. For a week my right leg was tender and ached, it went away 2 days ago, now today my left leg feels the same. I am quite concerned. I am a smoker, on pristiq, crestor, coversyl and atenelol. I am a 29 y/o male with family history of heart problems.
Posted Tue, 9 Apr 2013 in General Health
Answered by Dr. Srikanth Reddy 15 minutes later
Thanks for using health care magic for posting your query.
Before proceeding with the answer I request you to give me a few details about our complains which will help me in serving you better:
1) Where is the exact location of the pain?
2) What is the nature of the pain?
3) Does pain increase on walking or decrease on rest? If yes, after how long a walk does pain appear?
4) What about your right leg today? Does it still hurt?
Hope to hear from you soon.
Above answer was peer-reviewed by
Follow-up: Smoker. Taking pristiq and atenelol. Family history of heart disease. Getting leg pain. Cure? 3 minutes later
Hi, it radiates from my left buttock to my heel. The nature of the pain is an ache, my leg also feels tender where it hurts. The pain increases with walking and is a lot better when laying down. My right leg is now totally fine and does not hurt.
Answered by Dr. Srikanth Reddy 51 minutes later
Thanks for the response.
From the description of pain that you have stated, it appears that you have a problem in your lumbar or sacral vertebra. This pain is described as sciatica. It generally occurs when your backbone is compressing on any nerve. It generally does cause of age related degeneration. The best way to confirm this is by getting an MRI done of the lower spine.
Your smoking doesnt have much to do with your this kind of pain.
After that has been confirmed, you will have to contact a physiotherapist who will guide you with the needed exercises to get you better.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor